Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 547, NWS Norman, OK

September 7, 2001Kay County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2001, 6:19 PM CDT for Kay County, Oklahoma. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 7, 2001, 6:19 PM CDT (23:19 UTC)
Expired
Sep 7, 2001, 6:40 PM CDT
In force
21 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Kay County, OK

What was reported inside it

TimeReportWhereRemark
Sep 7, 6:22 PM CDTHail 0.75Kaw City, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 3:15 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2001-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2001-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1886 J/kg
Mixed-layer CIN
-225 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:10 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Sep 7, 3:10 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
310 PM CDT FRI SEP 7 2001

THE FESTIVITIES ARE BEGINNING ALREADY WITH ECHOES DEVELOPING ALONG
THE FRONT IN SOUTHERN KANSAS AND TOWERING CU VISIBLE OUT THE
WINDOW.  18Z SOUNDING SHOWED GOOD CAPPING WITH 22C AT 850 MB.  SO
THE QUESTION IS HOW FAR SOUTH WILL THE THUNDERSTORMS DEVELOP.
CONVECTION IS A GOOD BET IN THE NORTH WITH THE WAVE APPROACHING AND
ITS ASSOCIATED MID LEVEL COOLING.  CHANCES ARE A BIT MORE IFFY IN
THE SOUTHWEST AND THEREFORE WILL GO WITH CHANCE POPS THERE.  WITH
THUNDERSTORMS IN SOUTHWEST KANSAS AND THE WESTERN OKLAHOMA
PANHANDLE... CHANCE POPS ARE ALSO STILL NEEDED IN THE POST-FRONTAL
NORTHWEST ZONES.  WILL MENTION SEVERE IN THE ZONES AHEAD OF THE
FRONT.

THERE ARE PLUS AND MINUSES FOR RAIN CHANCES TOMORROW.  THERE MAY BE
SOME LINGERING SHOWERS IN THE MORNING... BUT FOR THE MOST PART THE
AREA WILL BE BETWEEN UPPER SYSTEMS AND SUBSIDENCE IN WAKE OF
TONIGHTS WAVE WILL ALLOW A RESPITE.  HOWEVER IT APPEARS THAT THE
FRONT WILL STALL OVER THE AREA AND THERE MAY BE EXTRA CONVECTIVE
BOUNDARIES IN THE NEIGHBORHOOD AS WELL.  SO AM CONCERNED THAT
BOUNDARIES WILL PROVIDE FOCUS FOR SCATTERED REDEVELOPMENT TOMORROW
AFTERNOON.

THE MODELS ARE STRONGER WITH THE SECONDARY WAVE THAT WILL APPROACH
THE AREA TOMORROW NIGHT... AND AGREE WITH MID SHIFT ASSESSMENT THAT
PRECIP CHANCES WILL EXTEND INTO SUNDAY NIGHT UNTIL THE SECOND WAVE
MOVES OUT OF THE AREA.  FARTHER DOWN THE LINE... NO CHANGES WILL BE
MADE TO THE EXTENDED.

...SPEG.
OKC   65  84  60  74 /  60  30  40  40
HBR   62  83  58  74 /  50  30  40  40
SPS   66  89  62  77 /  40  30  50  40
GAG   54  75  52  70 /  40  30  40  30
PNC   63  80  58  73 /  80  30  40  40
DUA   69  87  67  77 /  60  40  60  40

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Sep 7, 5:11 PM CDT, 1 hour 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
511 PM CDT FRI SEP 07 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    1 S BRAMAN                OK   1.75 INCH HAIL
09/07/01   KAY                            REPORTED BY COUNTY
                                          EMERGENCY MANAGER

KT
Local storm report, Sep 7, 5:18 PM CDT, 1 hour 1 minute before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
518 PM CDT FRI SEP 07 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    4 E BISON                 OK   .88 INCH HAIL
09/07/01   GARFIELD                       PUBLIC REPORT

0515 PM    HENNESSEY                 OK   .75 INCH HAIL
09/07/01   KINGFISHER                     PUBLIC REPORT

KT
Local storm report, Sep 7, 5:24 PM CDT, 55 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT FRI SEP 07 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0522 PM    3 S GARBER                OK   1.75 INCH HAIL
09/07/01   GARFIELD                       AMATEUR RADIO REPORT

KT
Local storm report, Sep 7, 5:34 PM CDT, 45 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
534 PM CDT FRI SEP 07 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0523 PM    5 WNW CALUMET             OK   .75 INCH HAIL
09/07/01   CANADIAN                       PUBLIC REPORT

0528 PM    KINGFISHER                OK   1.75 INCH HAIL
09/07/01   KINGFISHER                     REPORTED BY COUNTY
                                          EMERGENCY MANAGER

0529 PM    1 W DOUGLAS               OK   1.75 INCH HAIL
09/07/01   GARFIELD                       AMATEUR RADIO REPORT

KT
Local storm report, Sep 7, 6:12 PM CDT, 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT FRI SEP 07 2001

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0545 PM    OKARCHE                   OK   2.00 INCH HAIL
09/07/01   KINGFISHER                     SPOTTER REPORT

0555 PM    6 S KINGFISHER            OK   1.00 INCH HAIL
09/07/01   KINGFISHER                     REPORTED BY COUNTY
                                          EMERGENCY MANAGER

0555 PM    MARSHALL                  OK   .75 INCH HAIL
09/07/01   LOGAN                          REPORTED BY NWS COOP
                                          OBSERVER

0605 PM    7 W RED ROCK              OK   .75 INCH HAIL
09/07/01   NOBLE                          PUBLIC REPORT

KT
Special weather statement, Sep 7, 6:16 PM CDT, 3 minutes before
OKZ006-007-011-015>017-022-035-072350-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT FRI SEP 7 2001

SEVERE THUNDERSTORM WATCH NUMBER 715 IS NO LONGER IN EFFECT FOR
ALFALFA... GRANT... AND MAJOR COUNTIES IN NORTH-CENTRAL OKLAHOMA.
THE WATCH IS ALSO NO LONGER IN EFFECT FOR BLAINE... DEWEY...
CUSTER... WASHITA... AND KIOWA COUNTIES IN WEST-CENTRAL OKLAHOMA. THE
THREAT OF SEVERE WEATHER HAS ENDED IN THIS AREA. THIS WATCH REMAINS
IN EFFECT TO THE EAST OF THESE COUNTIES.

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 3:12 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Garfield, Major48 min
Sep 7, 3:12 PM CDTSevere Thunderstorm WarningOUNGrant48 min
Sep 7, 3:56 PM CDTSevere Thunderstorm WarningOUNGarfield, Grant49 min
Sep 7, 4:00 PM CDTSevere Thunderstorm WarningOUNBlaine, Major45 min
Sep 7, 4:12 PM CDTSevere Thunderstorm WarningOUNBlaine48 min
Sep 7, 4:27 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher48 min
Sep 7, 4:42 PM CDTSevere Thunderstorm WarningOUNGrant, Kay48 min
Sep 7, 5:11 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble64 min
Sep 7, 5:11 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher64 min
Sep 7, 5:24 PM CDTSevere Thunderstorm WarningOUNKay51 min
Sep 7, 6:01 PM CDTSevere Thunderstorm WarningOUNLogan, Noble, Payne44 min
Sep 7, 6:13 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Oklahoma47 min
Sep 7, 6:43 PM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Noble, Payne47 min
Sep 7, 6:49 PM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, Comanche, Grady, McClain41 min
Sep 7, 6:49 PM CDTSevere Thunderstorm WarningOUNOklahoma41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.